Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Apr 1, 2015, 2:06 PM MDT for 4 counties in Colorado. It took effect at Apr 2, 2015, 12:00 PM MDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 2:06 PM MDT (20:06 UTC)
- In effect from
- Apr 2, 2015, 12:00 PM MDT
- Expired
- Apr 2, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 12:01 PM MDT | NON-TSTM WND GST 51 | 4 Sw Cortez, CO | |
| Apr 2, 12:15 PM MDT | NON-TSTM WND GST 47 | 2 Nw Arriola, CO | VISIBILITY REDUCED DUE TO BLOWING DUST |
| Apr 2, 3:44 PM MDT | NON-TSTM WND GST 49 | 2 Wsw Oxford, CO | DURANGO LA PLATA COUNTY AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3138 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS85 KGJT 012006 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 206 PM MDT WED APR 1 2015 COZ290-020000- /O.CAN.KGJT.FW.A.0001.150402T1700Z-150403T0300Z/ /O.CON.KGJT.FW.W.0001.000000T0000Z-150402T0000Z/ PARADOX VALLEY FORECAST AREA- 206 PM MDT WED APR 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 290... ...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY FOR FIRE WEATHER ZONE 290... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. THE FIRE WEATHER WATCH FOR THURSDAY HAS BEEN CANCELLED. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...DIMINISHING THIS EVENING. * HUMIDITY...10 TO 15 PERCENT...IMPROVING AFTER 6 PM MDT. * IMPACTS...THE COMBINATION OF DRY FUELS...LOW HUMIDITIES...AND GUSTY SURFACE WINDS WILL MAKE ANY FIRES DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ207-020415- /O.UPG.KGJT.FW.A.0001.150402T1700Z-150403T0300Z/ /O.NEW.KGJT.FW.W.0002.150402T1800Z-150403T0300Z/ /O.CON.KGJT.FW.W.0001.000000T0000Z-150402T0000Z/ DURANGO FORECAST AREA- 206 PM MDT WED APR 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS. THE FIRE WEATHER WATCH FOR THURSDAY IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH... DIMINISHING THIS EVENING. SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH REDEVELOP BY MIDDAY THURSDAY AND WILL CONTINUE THROUGH THURSDAY EVENING. * HUMIDITY...11 TO 16 PERCENT...IMPROVING AFTER 6 PM MDT...THEN FALLING AGAIN TO 10 TO 15 PERCENT BY THURSDAY AFTERNOON. * IMPACTS...THE COMBINATION OF DRY FUELS...LOW HUMIDITIES...AND GUSTY SURFACE WINDS WILL MAKE ANY FIRES DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
5 follow-up statements
034 WWUS85 KGJT 020009 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 609 PM MDT WED APR 1 2015 COZ207-020815- /O.EXP.KGJT.FW.W.0001.000000T0000Z-150402T0000Z/ /O.CON.KGJT.FW.W.0002.150402T1800Z-150403T0300Z/ DURANGO FORECAST AREA- 609 PM MDT WED APR 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... ...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA. * WIND...SOUTHWEST FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL REDEVELOP BY MIDDAY THURSDAY AND CONTINUE THROUGH THURSDAY EVENING. * HUMIDITY...10 TO 15 PERCENT BY THURSDAY AFTERNOON. * IMPACTS...THE COMBINATION OF DRY FUELS...LOW HUMIDITIES...AND GUSTY SURFACE WINDS WILL MAKE ANY FIRES DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ290-020115- /O.EXP.KGJT.FW.W.0001.000000T0000Z-150402T0000Z/ PARADOX VALLEY FORECAST AREA- 609 PM MDT WED APR 1 2015 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONE 290... RELATIVE HUMIDITY VALUES WILL CONTINUE TO IMPROVE THIS EVENING WITH GUSTY WINDS GRADUALLY DIMINISHING. WITH THE IMPROVING WEATHER CONDITIONS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
902 WWUS85 KGJT 020308 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 908 PM MDT WED APR 1 2015 COZ207-021200- /O.CON.KGJT.FW.W.0002.150402T1800Z-150403T0300Z/ DURANGO FORECAST AREA- 908 PM MDT WED APR 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA. * WIND...SOUTHWEST FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BY MIDDAY THURSDAY AND CONTINUE THROUGH THURSDAY EVENING. * HUMIDITY...10 TO 15 PERCENT BY THURSDAY AFTERNOON. * IMPACTS...THE COMBINATION OF DRY FUELS...LOW HUMIDITIES...AND GUSTY SURFACE WINDS WILL MAKE ANY FIRES DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
721 WWUS85 KGJT 020930 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 330 AM MDT THU APR 2 2015 COZ207-021800- /O.CON.KGJT.FW.W.0002.150402T1800Z-150403T0300Z/ DURANGO FORECAST AREA- 330 AM MDT THU APR 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... * AFFECTED AREA...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207...THE DURANGO FORECAST AREA...BELOW 8000 FEET. * WIND...WEST 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH...BECOMING NORTHWEST BY EVENING. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...LOW HUMIDITIES...AND GUSTY SURFACE WINDS WILL MAKE ANY FIRES DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
543 WWUS85 KGJT 021801 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1201 PM MDT THU APR 2 2015 COZ207-030300- /O.CON.KGJT.FW.W.0002.000000T0000Z-150403T0300Z/ DURANGO FORECAST AREA- 1201 PM MDT THU APR 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA. * WIND...WEST 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH...BECOMING NORTHWEST BY EVENING. A FEW HIGHER GUSTS POSSIBLE THIS AFTERNOON. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...LOW HUMIDITIES...AND GUSTY SURFACE WINDS WILL MAKE ANY FIRES DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
119 WWUS85 KGJT 030256 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 856 PM MDT THU APR 2 2015 COZ207-030400- /O.EXP.KGJT.FW.W.0002.000000T0000Z-150403T0300Z/ DURANGO FORECAST AREA- 856 PM MDT THU APR 2 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... RELATIVE HUMIDITY VALUES WILL CONTINUE TO CLIMB BACK ABOVE 15 PERCENT ACROSS SOUTHWEST COLORADO THE REST OF THIS EVENING. IN ADDITION...THE STRONG WEST TO NORTHWEST WINDS WILL GRADUALLY DIMINISH. WITH WEATHER CONDITIONS IMPROVING...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 207. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 1, 12:14 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 1, 12:14 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1214 PM MDT WED APR 1 2015
.UPDATE...
ISSUED AT 1210 PM MDT WED APR 1 2015
THE FIRST OF TWO COLD FRONT WAS ALONG A LINE FROM HAYDEN SE TO
GRAND JUNCTION AND INTO SOUTHERN CANYONLANDS NP AT NOON TODAY. THE
FRONT WILL CONTINUE TO PROGRESS TO THE EAST SETTLING SOMEWHERE
NEAR THE HIGHWAY 50 CORRIDOR BY LATE AFTERNOON. THE 12Z GUIDANCE
INDICATES THIS FRONT WILL RETREAT NORTHWARD INTO THE ROAN-
TAVAPUTS-FLAT TOPS BY THURSDAY MORNING. THEN THE SECOND STRONGER
FRONT WILL SWEEP THROUGH THE ENTIRE REGION THURSDAY AFTERNOON.
SHOWERS STILL LOOK LIGHT ALONG THE FRONTAL BANDS FAVORING THE
MOUNTAINS MAINLY DUE TO MEAGER MOISTURE. RED FLAG WARNINGS LOOK ON
TRACK FOR THE SW COLORADO VALLEYS. THE OTHER MAIN IMPACT IS
WIDESPREAD FREEZING TEMPERATURES THURSDAY NIGHT AND FRIDAY NIGHT.
THE LATEST GUIDANCE HAS TRENDED DOWNWARD FOR THURSDAY NIGHT LOWS.
700MB/10000FT TEMPERATURES DROP TO -10C/12F BY FRIDAY MORNING SO
COLD AIR WILL BE DEEP.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 302 AM MDT WED APR 1 2015
A VORTICITY CENTER OVER UT WAS HELPING DRIVE A BAND OF MID/HIGH
LEVEL CLOUDS EAST ACROSS THE FORECAST AREA EARLY THIS MORNING AND
AHEAD OF A LARGER UPPER TROUGH MAKING LANDFALL IN THE PACIFIC
NORTHWEST. THIS BAND SHOULD BE EXITING TO THE EAST BY SUNRISE. A
SURFACE COLD FRONT MEANDERED FROM SW WY TO SRN NV.
THE SURFACE FRONT BECOMES MORE DIFFICULT TO DISTINGUISH IN THE
MODELS WITH TIME BUT NOT THE 700 MB BAROCLINIC BAND...WHICH PUSHES
OVER NE UT/NW CO TODAY AND THEN STALLS AS THE PACNW TROUGH LIFTS
ACROSS THE NRN ROCKIES INTO CANADA. THIS BOUNDARY LIKELY TO BE THE
FOCUS FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS
AFTERNOON WITH DAYTIME INSTABILITY AND WEAK LIFT FROM AN UPPER JET
CUTTING ACROSS SRN UT TO THE FOUR CORNERS. BUT WITH MOISTURE QUITE
LACKING...EXPECT ONLY LIGHT PRECIPITATION AT THE SURFACE FROM THE
HIGH-BASED CONVECTION WITH GUSTY OUTFLOW WINDS THE BIGGER THREAT.
PLAN ON ANOTHER DAY OF GUSTY AFTERNOON WINDS AS THE FRONT TIGHTENS
THE GRADIENT AND WITH DEEP MIXING BRINGING DOWN STRONGER WINDS
ALOFT. GUSTY WINDS WITH LOW HUMIDITY ELEVATES FIRE WEATHER CONCERNS.
A STRONGER SHORTWAVE ARRIVES ON THU THAT WILL BEGIN TO PUSH THE 700
MB FRONTAL BOUNDARY SOUTHEAST ACROSS THE REMAINDER OF THE FORECAST
AREA. MODELS SHOW A WEAK 700 LOW TRACKING ACROSS NE UT/NW CO LATE
TONIGHT AND THU MORNING. Q-G VERTICAL VELOCITY DIAGNOSTICS INDICATE
A DECENT SHOT OF DYNAMICS...BUT THE Q-G BULLSEYE CROSSES THU MORNING
AT A LESS FAVORABLE TIME FOR CONVECTION AND BEFORE MAX HEATING.
STILL... WITH THE DYNAMICS ALSO ENERGIZING THE FRONT WILL EXPECT
SCATTERED SHOWERS AND ISOLATED T-STORMS ACROSS THE CENTRAL AND
NORTHERN MTNS DESPITE THE DEARTH OF MOISTURE. WITH 700 MB TEMPS
FORECAST BELOW ZERO CELSIUS ACROSS THE NORTH...LOOK FOR LOCAL
LIGHT SNOW ACCUMULATIONS IN THE NRN MOUNTAINS. GUSTY WINDS WILL
CONTINUE THU...MAINLY ACROSS THE SOUTH. TEMPS CONTINUE TO COOL.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 302 AM MDT WED APR 1 2015
AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE ACROSS THE REGION
THURSDAY NIGHT THROUGH FRIDAY MORNING BUT AS HAS BEEN THE CASE AS
OF LATE...THE TROUGH HAS VERY LITTLE MOISTURE TO WORK WITH. SOME
SNOW AND RAIN SHOWERS POSSIBLE THROUGH THIS TIME PERIOD WITH SOME
CONVECTION ALSO POSSIBLE THURSDAY EVENING AS THE COLD AIR FILTERS
INTO THE AREA. LOWS ON FRIDAY MORNING WILL BE BELOW FREEZING FOR
ALMOST THE ENTIRE CWA EXCEPT FOR PORTIONS OF SOUTHEASTERN UTAH.
PRECIP COMES TO AN END FRIDAY AS WEAK...LOW AMPLITUDE RIDGING
BUILDS IN. HI TEMPS WILL REMAIN COOL ON FRIDAY BUT WILL WARM UP
INTO THE WEEKEND. THE NEXT CHANCE FOR PRECIP LOOKS TO BE TUESDAY
BUT SIGNIFICANT DIFFERENCES BETWEEN MIDRANGE MODELS MAKING IT
DIFFICULT TO DISCERN EXACTLY HOW THIS SYSTEM WILL PLAY OUT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY NOON)
ISSUED AT 1210 PM MDT WED APR 1 2015
A COLD FRONT WILL SETTLE NEAR THE I-70 CORRIDOR THIS AFTERNOON.
ISOLD TO SCT SHOWERS ARE EXPECTED WITH SOME STORMS ALSO POSSIBLE
ESPECIALLY OVER THE NRN AND CENTRAL MTNS THIS AFTERNOON. VCSH
LOOKS GOOD FOR KASE AND KEGE FOR NOW. DO NOT EXPECT FLIGHT
CONDITIONS TO DROP BELOW VFR THOUGH SOME MIDLEVEL CLOUDS WILL
OCCUR IN THE AFTERNOON. GUSTY OUTFLOW WINDS FROM SHOWERS AND
STORMS ARE POSSIBLE REACHING 35KTS OR SO THIS AFTERNOON. SOME
CONVECTION ALSO POSSIBLE OVER THE SAN JUANS BUT NO EXPECTING TAF
SITES TO BE AFFECTED. DOWNTURN IN SHOWERS AND WINDS EXPECTED
TONIGHT. CONVECTIVE MAINLY MTN SHOWERS EXPECTED AGAIN THURSDAY
BEGINNING AFTER 16Z.
&&
.FIRE WEATHER...
ISSUED AT 1210 PM MDT WED APR 1 2015
GUSTY WINDS OF 25MPH OR GREATER HAVE BEGUN ACROSS SW COLORADO AND
THE RH VALUES ARE EXPECTED TO DROP BELOW 15 PERCENT THROUGH THE
AFTERNOON CREATING 3-5 HOURS OF RED FLAG CONDITIONS FOR FIRE
WEATHER ZONES 207 AND 290....WHERE LAND MANAGEMENT AGENCIES HAVE
DETERMINED THAT FUELS ARE ALSO CRITICALLY DRY BELOW 8000 FT. THE
FIRST COLD FRONT STALLS ACROSS WEST CENTRAL COLORADO THIS
AFTERNOON WITH A SECOND STRONGER FRONT EXPECTED THURSDAY
AFTERNOON. RED FLAG CONDITIONS ARE POSSIBLE AGAIN THURSDAY
AFTERNOON DUE TO GUSTY WINDS AND LOW HUMIDITY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ207-290.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ207-290.
UT...NONE.
&&
UPDATE...JOE
SHORT TERM...JAD
LONG TERM...TGR
AVIATION...JOE
FIRE WEATHER...JOEHazardous weather outlook, Apr 1, 6:00 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT WED APR 1 2015 COZ001>014-017>023-UTZ022>025-027>029-021200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 600 AM MDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON AHEAD OF A COLD FRONT WILL INCREASE THE RISK OF AGRICULTURAL AND DITCH BURNS ESCAPING. A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF SOUTHWESTERN COLORADO TO ACCOUNT FOR THIS. LOCAL WIND GUSTS TO 35 MPH ARE LIKELY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER THE NORTHERN AND CENTRAL MOUNTAINS WILL PRODUCE ONLY LIGHT PRECIPITATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AS DRY CONDITIONS AND GUSTY WINDS CONTINUE. AN UPPER LEVEL TROUGH WILL MOVE OVER THE REGION BRINGING COOLER AIR AND ANOTHER ROUND OF ISOLATED SHOWERS AND STORMS THROUGH LATE THURSDAY NIGHT. AFTER THAT...WEAK RIDGING BUILDS IN BRINGING A WARM UP FOR THE WEEKEND. THE NEXT CHANCE FOR PRECIPITATION LOOKS TO BE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:05 PM MDT | Freeze Watch | GJT | Delta, Dolores, Garfield, Gunnison, Mesa, Montrose and 1 more | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.